Alert archive / Illinois / Frost Advisories in 2014
Frost Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at May 16, 2014, 3:10 PM CDT for 15 counties in Illinois. It took effect at May 17, 2014, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 3:10 PM CDT (20:10 UTC)
- In effect from
- May 17, 2014, 3:00 AM CDT
- Expired
- May 17, 2014, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS73 KILX 162010 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT FRI MAY 16 2014 ...AREAS OF FROST LATE TONIGHT INTO EARLY SATURDAY MORNING... ILZ027>031-036-037-040>042-047>051-170400- /O.NEW.KILX.FR.Y.0001.140517T0800Z-140517T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 310 PM CDT FRI MAY 16 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY. * TEMPERATURE...DROPPING INTO THE MID 30S WITH A FEW LOCATIONS SEEING A BRIEF PERIOD WHERE THE MERCURY MAY DIP DOWN INTO THE LOWER 30S. * IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE YOUNG PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTERESTS IN OR CLOSE TO THE ADVISORY AREA SHOULD PROTECT TENDER YOUNG VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && $$ SMITH
3 follow-up statements
093 WWUS73 KILX 170218 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 918 PM CDT FRI MAY 16 2014 ILZ027>031-036-037-040>042-047>051-171000- /O.CON.KILX.FR.Y.0001.140517T0800Z-140517T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 918 PM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY. * TEMPERATURE...DROPPING INTO THE MID 30S WITH A FEW LOCATIONS SEEING A BRIEF PERIOD WHERE THE MERCURY MAY DIP DOWN INTO THE LOWER 30S. * IMPACTS...FROST COULD DAMAGE OR KILL SENSITIVE YOUNG PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTERESTS IN OR CLOSE TO THE ADVISORY AREA SHOULD PROTECT TENDER YOUNG VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && $$ BAK
723 WWUS73 KILX 170818 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 318 AM CDT SAT MAY 17 2014 ILZ027>031-036-037-040>042-047>051-171200- /O.CON.KILX.FR.Y.0001.000000T0000Z-140517T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 318 AM CDT SAT MAY 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TEMPERATURE...LOW TEMPERATURES EARLY THIS MORNING WILL DROP INTO THE MIDDLE TO UPPER 30S...POSSIBLY PRODUCING SOME PATCHY FROST IN FAVORED RURAL AND LOW-LYING AREAS. * IMPACTS...ANY FROST THAT DEVELOPS COULD DAMAGE OR KILL SENSITIVE YOUNG PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTERESTS IN OR CLOSE TO THE ADVISORY AREA SHOULD PROTECT TENDER YOUNG VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE BROUGHT INSIDE AWAY FROM THE COLD. && $$
178 WWUS73 KILX 171158 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 658 AM CDT SAT MAY 17 2014 ILZ027>031-036-037-040>042-047>051-171300- /O.EXP.KILX.FR.Y.0001.000000T0000Z-140517T1200Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 658 AM CDT SAT MAY 17 2014 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... FROST DEVELOPED IN PARTS OF CENTRAL AND WEST CENTRAL ILLINOIS THIS MORNING. HOWEVER...TEMPERATURES RISING THROUGH THE UPPER 30S AND LOWER 40S WILL BRING AN END TO THE FROST. $$ MILLER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at May 16, 2:47 PM CDT, 23 minutes earlier.
Area forecast discussion, May 16, 2:47 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 247 PM CDT Fri May 16 2014 .DISCUSSION... ISSUED 230 PM CDT Fri May 16 2014 The threat for frost will be the main forecast concern through dawn Saturday morning, and then again possibly Sunday morning as the deep and very slow upper low finally begins to loosen its grip on our area later this weekend. SHORT TERM...Tonight through Monday Unseasonably cool weather to hold over our area through Saturday before we see a moderating trend set in Sunday which should last through the middle of next week. Frost is the main forecast concern for tonight as the cold upper vortex slowly reforms to our north later tonight into Saturday. This is the same upper low which brought snow to areas to our north this morning along with small hail and cold air funnels to parts of our area late this morning into this afternoon. Temperatures at 500 mb this morning were -31C at DVN and combine that with any type of daytime heating helped to produce the scattered showers...which we will carry into the middle of the evening with the threat decreasing after sunset. After that, the main challenge will be with the cloud cover and how quickly, if at all, the clouds clear out late tonight. Many of the forecast soundings were a bit more pessimistic with respect to the decrease of moisture at around 850 mb late tonight. Based on the current visble satellite trends this afternoon, feel we should see enough clearing late tonight into Saturday morning along with very light winds to bring about a brief period where temperatures will drop into the middle 30s, especially in locations west of I-55, with patchy frost mentioned overnight in areas further east. As a result, will issue a Frost Advisory for areas roughly along and west of a Springfield to El Paso line from 300 am until 700 am CDT. Surface high pressure will then build over the area on Saturday as the upper low moves away from the Midwest, but models still indicate enough cold air aloft to interacti with daytime heating to bring about a continuation of the low chance POPs especially during the afternoon. High pressure will hold to our east with the ridge axis extending across central Illinois Saturday night into Sunday morning bringing another chilly morning. Guidance values suggeste upper 30s to lower 40s by Sunday morning but the overall surface pattern looks more favorable for lower temps compared to tonight as most of low-mid moisture will be gone by that time and the surface ridge will be right across our area. Will edge the temps down a few degrees compared to guidance Sunday morning. Quiet weather to hold across the Midwest Sunday afternoon through Monday as the surface ridge axis shifts away from our area resulting in weak return flow Sunday night into Monday with the more favorable area of 850 mb theta-e advection and moisture return/low level jet orientation pointing to areas west of the Mississippi River for early morning convection. LONG TERM...Tuesday through Friday Warming trend will be well underway on Tuesday as upper level ridging builds at 500 mb. A shortwave trof and attendant cold front will be shifting east and south across the upper Great Lakes late Tuesday into Wednesday. This will bring a cold front into at least our northern areas on Wednesday increasing the chances for showers and thunderstorms. Highest POPs will be in the Wednesday night through Thursday night time frame when the southward moving frontal boundary is forecast across our area. Latest ECMWF is a bit more aggressive with the push to the south of the front Thursday night into Friday which would put an end to the rain chances and bring in slightly cooler weather for the end of next week. With the 00z runs, there was some question as to frontal placement as the buondary becomes a bit more parallel to the upper flow, but with the latest 12z trends, there is enough of a consensus now to keep POPs out of our area for Friday for now. Smith && .AVIATION... ISSUED 1249 PM CDT Fri May 16 2014 Problematic forecast for today. Upper low in place and plenty of cooler air and shower activity. Upper low should be moving out to the east in the next 8 to 10 hours... but any slower and the llvl moisture will get trapped in the boundary layer when the sun drops. Forecast very dependent on the speed of the low out of the region and confidence is very low. Overnight clearing will lend itself to fog potential in the morning and have trended the forecast in that direction. Largely MVFR for the next 6 hours, with spotty IFR for PIA and possibly BMI. Improving as the evening progresses. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY from 3 AM to 7 AM CDT Saturday FOR ILZ027>031-036- 037-040>042-047>051. &&
Hazardous weather outlook, May 16, 3:09 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT FRI MAY 16 2014 ILZ027>031-036-037-040>042-047>051-171100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 309 PM CDT FRI MAY 16 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEARING SKIES EXPECTED TONIGHT AND UNSEASONABLY COLD TEMPERATURES AS LOWS DIP INTO THE MID TO UPPER 30S. FROST WILL BE A MAJOR CONCERN IN THE EARLY MORNING HOURS AND AFTER MIDNIGHT. TENDER VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO RETURN TO PARTS OF CENTRAL ILLINOIS FOR WEDNESDAY AND THURSDAY AS A WEATHER SYSTEM MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061>063-171100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- MACON-MCLEAN-MOULTRIE-PIATT-SHELBY-VERMILION- 309 PM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT CLEARING SKIES TONIGHT AND UNSEASONABLY COLD TEMPERATURES WILL CREATE BORDERLINE FROST CONDITIONS. THOUGH OVERNIGHT TEMPERATURES ARE EXPECTED IN THE UPPER 30S...TEMPERATURES AT GROUND LEVEL COULD BE A COUPLE DEGREES COOLER. TENDER VEGETATION SHOULD BE BROUGHT INSIDE OR COVERED TONIGHT. AN UPPER LEVEL DISTURBANCE OVER CENTRAL ILLINOIS WILL CREATE A FAVORABLE ENVIRONMENT FOR COLD AIR FUNNELS THROUGH EARLY THIS EVENING. COLD AIR FUNNELS ARE NORMALLY NOT ASSOCIATED WITH THUNDERSTORMS. BECAUSE OF THE COLD AIR ALOFT...THESE SHOWERS WILL ALSO HAVE THE POTENTIAL TO PRODUCE VERY SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO RETURN TO PARTS OF CENTRAL ILLINOIS FOR WEDNESDAY AND THURSDAY AS A WEATHER SYSTEM MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-171100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE OVER CENTRAL ILLINOIS WILL CREATE A FAVORABLE ENVIRONMENT FOR COLD AIR FUNNELS THROUGH EARLY THIS EVENING. COLD AIR FUNNELS ARE NORMALLY NOT ASSOCIATED WITH THUNDERSTORMS. BECAUSE OF THE COLD AIR ALOFT...THE SHOWERS OVER THE MIDWEST WILL ALSO HAVE THE POTENTIAL TO PRODUCE VERY SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LITTLE WABASH AT CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE WILL REMAIN IN FLOOD FOR THE NEXT COUPLE DAYS. THUNDERSTORMS ARE EXPECTED TO RETURN TO PARTS OF CENTRAL ILLINOIS FOR WEDNESDAY AND THURSDAY AS A WEATHER SYSTEM MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
Nearby
Frost Advisories in Illinois, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.